Alert archive / Montana / Wind Chill Advisories in 2011
Wind Chill Advisory 3, NWS Missoula, MT
NWS Missoula, MT issued this wind chill advisory at Feb 18, 2011, 11:39 AM MST for Flathead County, Lake County, Montana. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 11:39 AM MST (18:39 UTC)
- Expired
- Feb 19, 2011, 3:26 AM MST
- In force
- 16 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WWUS45 KMSO 181839 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1139 AM MST FRI FEB 18 2011 MTZ002-190245- /O.NEW.KMSO.WC.Y.0003.110218T1839Z-110219T1800Z/ WEST GLACIER REGION- 1139 AM MST FRI FEB 18 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SUSTAINED WINDS 15 TO 25 MPH AND COLD TEMPERATURES WILL CONTINUE THROUGH NOON SATURDAY CREATING VERY LOW WIND CHILLS. * WIND CHILL VALUES: -10 TO -20 DEGREES. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 2 ESSEX TO COLUMBIA FALLS...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
595 WWUS45 KMSO 190224 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 724 PM MST FRI FEB 18 2011 MTZ002-191200- /O.CON.KMSO.WC.Y.0003.000000T0000Z-110219T1800Z/ WEST GLACIER REGION- 724 PM MST FRI FEB 18 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST SATURDAY. * IMPACTS/TIMING: SUSTAINED WINDS 10 TO 20 MPH WITH POSSIBLE GUSTS UP TO 25 MPH AND COLD TEMPERATURES WILL CONTINUE THROUGH MIDDAY SATURDAY CREATING VERY LOW WIND CHILLS. * WIND CHILL VALUES: 10 TO 20 DEGREES BELOW ZERO. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
122 WWUS45 KMSO 191026 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 326 AM MST SAT FEB 19 2011 MTZ002-191130- /O.CAN.KMSO.WC.Y.0003.000000T0000Z-110219T1800Z/ WEST GLACIER REGION- 326 AM MST SAT FEB 19 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND CHILL ADVISORY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 7:26 AM MST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 18, 7:26 AM MST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
726 AM MST FRI FEB 18 2011
.UPDATE...ISSUED A WINTER WEATHER ADVISORY.
&&
.DISCUSSION...A WIDE BAND OF MODERATE TO HEAVY SNOW AT TIMES IS
MOVING THROUGH WEST CENTRAL MONTANA...INCLUDING THE SEELEY/SWAN
AND MISSOULA VALLEYS. THIS BAND EXTENDS INTO CENTRAL IDAHO WITH
REDEVLOPMENT OF SNOW EXPECTED THROUGH MID TO LATE MORNING. AS A
RESULT OF THE CONTINUING REDEVELOPMENT SNOW AMOUNTS OF 2 TO 4
INCHES ARE EXPECTED. SOME LOCAL AMOUNTS UP TO 5-6 INCHES IN THE
SEELEY/SWAN AREA ARE POSSIBLE. IMPACT AREAS ARE LOLO PASS...EVARO
HILL...SEELEY/SWAN VALLEYS...THE MISSOULA AND NORTHERN BITTERROOT
VALLEYS...THE I-90 CORRIDOR FROM 9 MILE TO BONNER.
&&
.AVIATION...A BAND OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL
IDAHO INTO WEST CENTRAL MONTANA THIS MORNING. THIS BAND WILL CAUSE
A REDUCTION IN VISIBILITIES AND LOW CEILINGS...SO MOUNTAINS AND
PASSES WILL BE OBSCURED. KGPI WILL SEE THE BIGGEST IMPACT FROM
THIS BAND. WHILE KMSO...KBTM AND KSMN WILL EXPERIENCE SNOW SHOWER
ACTIVITY WHICH COULD CAUSE TEMPORARY DECREASE IN VISIBILITIES AND
CEILINGS. ALSO AN ARCTIC AIR WILL MAKE ITS WAY THROUGH THE VALLEYS
OF NORTHWEST MONTANA TODAY...SO KGPI SHOULD SEE GUSTY EASTERLY BY
THIS AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 311 AM MST FRI FEB 18 2011/
DISCUSSION...A SWATH OF MOISTURE CONTINUES TO MOVE UP INTO WEST
CENTRAL MONTANA THIS MORNING. THIS BAND WILL CAUSE SOME LIGHT
ACCUMULATION OF SNOW ACROSS THE NORTHERN CLEARWATER MOUNTAINS UP
INTO THE MISSION VALLEY AND THE SEELEY/SWAN VALLEY. THE IDAHO
CAMAS PRAIRIES OVER TO SOUTHWEST MONTANA WILL SEE LIGHT SNOW OFF
AND ON THROUGHOUT THE DAY. THIS AFTERNOON THE ATMOSPHERE APPEARS
TO BECOME UNSTABLE ENOUGH TO SUPPORT SOME SNOW SHOWER ACTIVITY.
THE BEST CHANCE FOR SHOWERS WILL BE IN THE HIGHER TERRAIN.
AN ARCTIC AIRMASS HAS PUSHED INTO EASTERN MONTANA THIS MORNING
AND THE COLD AIR HAS JUST STARTED TO SPILL OVER MARIAS PASS. THIS
AIR WILL TRAVERSE THE VALLEYS OF NORTHWEST MONTANA AND MAKE ITS
WAY TOWARDS KALISPELL BY THIS AFTERNOON. SO TEMPERATURES ACROSS
NORTHWEST MONTANA SHOULD HOLD STEADY OR FALL THROUGHOUT THE DAY.
THE COLD AIR WILL MAKE ITS WAY INTO WESTERN MONTANA AS A LOW
PRESSURE SYSTEM MOVES SOUTH OF THE REGION.
THIS LOW PRESSURE APPEARS TO HAVE A DECENT MID LEVEL CIRCULATION
ASSOCIATED WITH IT...WHICH COULD CAUSE SIGNIFICANT SNOW ACROSS THE
SOUTHERN CLEARWATER MOUNTAINS INTO LEMHI COUNTY SATURDAY INTO
SATURDAY NIGHT. THE EXACT PATH OF THE CIRCULATION IS STILL UNCERTAIN
AT THIS TIME...BUT HAVE INCREASE THE CHANCE FOR PRECIPITATION
ACROSS THE LEMHI COUNTY INTO SOUTHWEST MONTANA.
THE LOW PRESSURE SYSTEM WILL CONTINUE TO SHIFT SOUTH AND EAST
DURING THE DAY SUNDAY...FINALLY EXITING THE REGION BY MONDAY.
LINGERING SNOW SHOWERS WILL PERSIST DURING THIS TIME AND STAY
MOSTLY CONFINED TO SOUTHWEST MONTANA AND SOUTH CENTRAL IDAHO.
NORTHWEST MONTANA WILL REMAIN DRY AND STAND THE CHANCE FOR SOME
BREAKS IN CLOUD COVER THROUGH TUESDAY AS CONDITIONS STEADILY DRY
(FROM NORTH TO SOUTH). THIS DRY PERIOD WILL UNFORTUNATELY BE SHORT-
LIVED AS A DEEPENING TROUGH OF LOW PRESSURE DIGS OFF THE PACIFIC
COAST AND SLIDES EAST OVER THE NORTHERN ROCKIES FOR MID WEEK.
EXTENDED FORECAST MODELS CONTINUE TO COME INTO ALIGNMENT WITH
DEPICTING A MUCH COLDER AIRMASS EAST OF THE DIVIDE. THIS COLD AIR
WILL MAKE ITS WAY INTO WESTERN MONTANA BY THURSDAY...MAKING FOR A
SNOWY AND COLDER FORECAST FOR LATE WEEK.
AVIATION...A BAND OF SNOW WILL CONTINUE ACROSS NORTH CENTRAL
IDAHO INTO WEST CENTRAL MONTANA THIS MORNING. THIS BAND WILL CAUSE
A REDUCTION IN VISIBILITIES AND LOW CEILINGS...SO MOUNTAINS AND
PASSES WILL BE OBSCURED. KGPI WILL SEE THE BIGGEST IMPACT FROM
THIS BAND. WHILE KMSO...KBTM AND KSMN WILL EXPERIENCE SNOW SHOWER
ACTIVITY WHICH COULD CAUSE TEMPORARY DECREASE IN VISIBILITIES AND
CEILINGS. ALSO AN ARCTIC AIR WILL MAKE ITS WAY THROUGH THE VALLEYS
OF NORTHWEST MONTANA TODAY...SO KGPI SHOULD SEE GUSTY EASTERLY BY
THIS AFTERNOON.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY UNTIL NOON MST TODAY BITTERROOT/SAPPHIRE
MOUNTAINS...LOWER CLARK FORK REGION...MISSOULA/BITTERROOT
VALLEYS...POTOMAC/SEELEY LAKE REGION.
ID...NONE.
&&
SHORT TERM...RPN
LONG TERM....SMITH
AVIATION...SMITHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:25 AM MST | Winter Weather Advisory | MSO | Granite, Lake, Mineral, Missoula, Powell, Ravalli and 1 more | 3 hr |
Nearby
Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.